Battled the beast & won!

Hi there,

after 8 days of hell I woke up this morning feeling wonderful. Last time I blogged I was more worried about my knees than steroid withdrawal symptoms but I soon realised that withdrawal was the big beast.

I know that everyone is different & reactions to steroids vary hugely but here is how it went for me as some kind of encouragement at least to anyone else coming off the things:

One month on 10mg of Prednisolone per day followed by two months of 5mg per day. Stopped abruptly, no taper. I then experienced extreme sensitivity to pain, nearly constant headache, toothache, sudden depression, pain in previously unaffected joints and, after the first couple of days, fatigue. I found that all of this improved in the evenings.

This morning I still felt a bit groggy but once that went I had a real ALLELUIA moment - not only had all of the above symptoms disappeared but I also feel more normal & clear-headed than I did on steroids. Incredible! Glad I lasted out, was just about to go to the doc to get Preds for a one day on, one day off taper.

(Sadly, my knees are still very sore without their little steroid mates, and I walk like a zombie, every step hurts etc. but that doesn't seem to matter too much now I at least feel human!)

I suppose I would still advise tapered withdrawal though. I would not want to go through that again or for anyone else to.

All the best, Christina xx

12 Replies

oldestnewest
  • I always thought you were human. I wonder what you were before!! Sorry for flippant but it called out to me to be like that. I am pleased that you are feeling more yourself. I am still on the steroids and i don't see me coming off them any time soon.

    Love Sylvi.xx

  • Hi there, I'm so busy dissing steroids I forgot that there are plenty of people getting the benefit of them which is just insensitive of me. Sorry for that Sylvi & hope they continue to serve you well.

    I did not feel human for the last week or so although unfortunately feeling bl**dy awful is a very human experience, I suppose.

    All the best,

    Christina xx

  • Christina, Don't be be sorry just because you have got off them,steroids are a pain in the a""e as they put weight on and yes i would like to be able to come off them,but thats for the future. love sylvi.xx

  • Hi Christina

    I had loads of steroids and over the past couple of weeks havent needed any and the difference in me is amazing, I'm calmer, losing weight and happy. Then i had a scan under GA and the anesthesiast said she gave me a steroid intravenous when i was asleep as my spine and neck were inflammed.........bless her but here we go again!!!! Axx

  • Kind of like slipping gin in someone's tea .... I hope that your back & neck are much more comfortable as compensation!

  • hee hee, ye hope so, get my results next wednesday, but they do give me a temper a bit, hope it doesnt show here too much lol Axx

  • That sounds like a proper case of Cold Turkey you went through Christina - what a star you re to have got through to the other side - well done! Sorry about the painful knees though - I hope something can be done to alleviate the misery of them very soon. Better a clear headed hobbler than a cotton wool headed hiker I hope. Tilda xx

  • Nice one Tilda!

  • I have a love-hate relationship with steroids. i feel so good on them, but the feeling just doesn't last once I go off. I would be really nervous about withdrawal symptoms, so I only take them for a maximum of two weeks at a time. I generally just go cold turkey of that and its OK, but I think if I was on them any longer I would have to do a really slow taper.

  • Yep, they suited me too. But I am now thinking that some of the fuzziness & strange zingy weirdness (I'm struggling here!) that I attributed to MTX was down to steroids. Seems to me that once you get into this peculiar world of drugs and strange RA feelings it is a constant challenge to know what's going on!

  • Ive had steroid injections before to help with the pain, sometimes it works beautifully and other times it doesn't touch it, does anyone know why this happens?

  • i found that as well im sorry i dont know why i find the tabs satisfactory though weenig off at mo till see nurse

You may also like...